It is currently Sat Aug 19, 2017 11:24 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 2 posts ] 
Author Message
PostPosted: Thu Sep 22, 2011 8:31 am 
Offline
New Poster
New Poster

Joined: Thu Sep 22, 2011 8:19 am
Posts: 1
Oh, boy. I am the parent of a 20-yr old who rescheduled his last appointment, but it is for 4 weeks out from that date (2 weeks still to go). His 8 mg script ran out and my husband and i are very concerned about what is lurking around the corner for him. He created this problem and i'm sure he will suffer, but because he lives here, i'm afraid it will become ours as well. Can anyone tell me how this might play out in terms of what he might feel/experience? Any advice as to how to make this tolerable for all?


Top
 Profile  
 
 Post subject:
PostPosted: Thu Sep 22, 2011 1:10 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Jul 21, 2011 10:43 am
Posts: 893
Location: AZ
Hi and I am sorry to hear your son is stuck in this predicament. What he is going to experience depends on how long he has been on sub. If it has only been a few weeks then it will be bad just not as bad. If it has been a month or more he is likely looking at some pretty nasty withdrawls. He will experience acute withdrawl. Since Sub has such a long half life they most likely will not start until 2-4 days from his last dose. Acute Withdrawls suck, I would suggest doing a search on opiate withdrawl it will give you an idea of what to expect. However the time line is different with sub since it stays in your system for so long. Sub withdrawls last a lot longer than full agonist opiates. They can last up to a few weeks, but everyone is different.

The only thing that can really be done is to see a Dr. for some comfort meds, clonidine is actually a blood pressure med that is widely prescribed for opiate withdrawl. It is not addivtive and works by calming the sympatic nervous system. If you talk to people that have gone thru withdrawl they will tell you this is the most important med to have. Other's will also use a benzo like valium or zanex for a short time because they are addicting if taken too long. If you have a Dr. prescribe him a benzo I would suggest you holding the med and givin it to him as prescribed. Another thing people use is a sleep med, there are otc sleep meds and prescribed sleep meds. The most commonly prescribed to addicts is trazadone because it is not addictive.

Besides the meds, make sure he drinks plenty of water, hot epsom salt baths will help and stock up on some immodium ad. This will be difficult but there are people here who have made it thru. After he experiences this I doubt he will run out of his sub early again. I wish the best for you and your family. If you have any other questions or need support please don't hesitate to post. Good Luck!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 2 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group